Alert archive / Tennessee / Areal Flood Warnings in 2016
Areal Flood Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this areal flood warning at Jul 16, 2016, 12:56 PM CDT for Giles County, Lawrence County, Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2016, 12:56 PM CDT (17:56 UTC)
- Expired
- Jul 16, 2016, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Giles County, TN, Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 125 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this areal flood warning went out at Jul 16, 12:37 PM CDT, 19 minutes earlier.
Area forecast discussion, Jul 16, 12:37 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1237 PM CDT SAT JUL 16 2016 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Some showers and a few strikes of lightning associated with weak mid level trough axis continue to work across the I-65 cooridor. This activity has shown a general weakening trend. Further east isolated to scattered thunderstorms have developed over the plateau. Morning OHX sounding showed 1100 J/KG of MLCAPE with 30 kts of EBS. Mid level flow is expected to flatten out this afternoon decreasing upper level support for storms. However, 1000-1500 J/KG of MLCAPE will remain with some residual outflow boundaries across the area. This spells out isolated to scattered showers and storms. Clouds over Middle TN are currently mostly cloudy with clearing west of the Tennessee River. Clouds could thin out some this afternoon which will allow temperatures to climb into the upper 80s for most locations. Overall the forecast package looks on track. No major changes were made. && .AVIATION... 18Z TAF DISCUSSION. CSV is currently dealing with some showers and storms around the terminal. VIS has been reduced to as low at 1/2 SM during the heaviest downpours. This activity is expected to continue over the next hour or so. The other terminals are much quieter with VFR conditions. Don't expect a whole lot of coverage in showers and storms for BNA and CKV and is not worth a mention in a line of the TAFs. Fog could become an issue tonight particularly at CKV and CSV. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......10/Reagan AVIATION........10/Reagan
Hazardous weather outlook, Jul 16, 5:03 AM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT SAT JUL 16 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-171015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 503 AM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 10:18 PM CDT | Special Weather Statement | OHX | Wayne | 42 min |
| Jul 15, 10:56 PM CDT | Areal Flood Advisory | OHX | Perry, Wayne | 3 hr |
| Jul 15, 11:08 PM CDT | Special Weather Statement | OHX | Wayne | 52 min |
| Jul 16, 6:43 AM CDT | Special Weather Statement | OHX | Robertson | 47 min |
| Jul 16, 12:20 PM CDT | Areal Flood Warning | OHX | Cumberland | 3 hr |
| Jul 16, 2:10 PM CDT | Flash Flood Warning | OHX | Putnam | 2 hr |
| Jul 16, 2:39 PM CDT | Special Weather Statement | OHX | Marshall | 51 min |
| Jul 16, 3:06 PM CDT | Special Weather Statement | OHX | Marshall | 24 min |
| Jul 16, 3:18 PM CDT | Areal Flood Advisory | OHX | Maury | 117 min |
Nearby
Areal Flood Warnings in Tennessee, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.